MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160902
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The biosense webster failure analysis lab received a returned box with a used device (octaray mapping catheter).There was sender identity.Multiple attempts have been made to obtain clarification to this device.However, no further information has been made available.In addition, a search was also performed by the biosense webster complaints handling unit and were also unable to identify a complaint associated with this product.Therefore, this complaint file was created for this extra product received.The biosense webster, inc.Product analysis lab evaluated this device and per the evaluation completion on 07-may-2024, there was one spline of the device bent and had damaged electrodes.The electrodes were observed dented and partially lifted; no internal components were exposed.Bwi became aware of damaged electrodes (bent and partially lifted) on 07-may-2024 and have assessed this returned condition as reportable.The awareness date on this returned condition is 07-may-2024.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The device evaluation was completed on 07-may-2024.A visual inspection and magnetic sensor functionality test of the returned device were performed following bwi procedures.Visual analysis revealed that one spline of the device was bent and had damage electrodes.The electrodes were observed dented and partially lifted; no internal components were exposed.No other issues were observed during the visual inspection.The device was connected to the carto 3 system, and it was recognized and visualized; however, an electrode was visualized black on the system due to and open circuit on the tip area.This issue could be related to the damage on the spline of the device.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.The instructions for use contain the following recommendations: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded back toward the handle.Collapse the spines together using the insertion tube prior to insertion.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Explanation of codes: -investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿electrodes were observed dented and partially lifted¿.-investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿spline bent¿.-investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: electrical lead/wire (g02015) were selected as related to the biosense webster inc.Analysis finding of the ¿open circuit¿.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19463591
Report Number2029046-2024-01815
Device Sequence Number20826512
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Catalogue NumberD160902
Device Lot Number31101967L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown